A 38-year-old member asked:
how can you regain appetite after radiation treatment?
2 doctor answers
Dr. Richard Mcgee answered
49 years experience Hematology and Oncology
Patience, time: The effects of radiation therapy take time to resolve. Appetite is one that may take some time and may be slowed in recovery by other continuing medical problems and medicines. The cancer that caused the need for radiation may also cause loss of appetite as can depression and other medical illnesses.
Answered on Jul 29, 2013
Dr. Myron Arlen answered
63 years experience Surgical Oncology
Low dose steroids: Radiation especially when given to the abdomen or esophageal region can markedly reduce appetite. It can also be related to the lesion that was treated. Two approaches are used. The first is to give steroids which may increase apetite. The second is employing progestational agents like megace (megestrol) which will enhance apetite.
Answered on Aug 25, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!